Alert archive / Texas / Red Flag Warnings in 2019
Red Flag Warning 13, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Oct 19, 2019, 2:23 PM CDT for 7 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Oct 20, 2019, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2019, 2:23 PM CDT (19:23 UTC)
- In effect from
- Oct 20, 2019, 1:00 PM CDT
- Expired
- Oct 20, 2019, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 101 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1675 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
777 WWUS84 KAMA 191923 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 223 PM CDT Sat Oct 19 2019 OKZ001-TXZ001-006-011-016-200700- /O.UPG.KAMA.FW.A.0010.191020T1800Z-191021T0200Z/ /O.NEW.KAMA.FW.W.0013.191020T1800Z-191021T0200Z/ Cimarron-Dallam-Hartley-Oldham-Deaf Smith- 223 PM CDT Sat Oct 19 2019 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WESTERN AND NORTH- CENTRAL PARTS OF THE TEXAS PANHANDLE, AS WELL AS THE OKLAHOMA PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 1 PM to 9 PM CDT Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...In Oklahoma...Cimarron. In Texas...Dallam... Hartley...Oldham and Deaf Smith. * 20 Foot Winds...West and northwest 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 8 percent. * Red Flag Threat Index...4 to 6. * Timing...Critical Fire Weather conditions should start to occur around 1 PM and could persist through 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ OKZ002-003-TXZ002-003-007-200700- /O.NEW.KAMA.FW.W.0013.191020T1800Z-191021T0200Z/ Texas-Beaver-Sherman-Hansford-Moore- 223 PM CDT Sat Oct 19 2019 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WESTERN AND NORTH- CENTRAL PARTS OF THE TEXAS PANHANDLE, AS WELL AS THE OKLAHOMA PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 1 PM to 9 PM CDT Sunday. * Affected Area...In Oklahoma...Texas and Beaver. In Texas... Sherman...Hansford and Moore. * 20 Foot Winds...Northwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Red Flag Threat Index...3 to 5. * Timing...Critical Fire Weather conditions should start to occur around 1 PM and could persist through 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ Cockrell For more information from the National Weather Service visit... www.weather.gov/ama
3 follow-up statements
252 WWUS84 KAMA 200229 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 929 PM CDT Sat Oct 19 2019 OKZ001>003-TXZ001>003-006-007-011-016-201200- /O.CON.KAMA.FW.W.0013.191020T1800Z-191021T0200Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Hartley-Moore- Oldham-Deaf Smith- 929 PM CDT Sat Oct 19 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM CDT SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WESTERN AND NORTH- CENTRAL PARTS OF THE TEXAS PANHANDLE, AS WELL AS THE OKLAHOMA PANHANDLE... * Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In Texas...Dallam...Sherman...Hansford...Hartley...Moore...Oldham and Deaf Smith. * 20 Foot Winds...Northwest 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 9 percent. * Red Flag Threat Index...4 to 6. * Timing...Critical Fire Weather conditions should start to occur around 1 PM and persist through 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
473 WWUS84 KAMA 200828 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 328 AM CDT Sun Oct 20 2019 OKZ001>003-TXZ001>003-006-007-011-016-210200- /O.CON.KAMA.FW.W.0013.191020T1800Z-191021T0200Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Hartley-Moore- Oldham-Deaf Smith- 328 AM CDT Sun Oct 20 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM CDT SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WESTERN AND NORTH-CENTRAL PARTS OF THE TEXAS PANHANDLE, AS WELL AS THE OKLAHOMA PANHANDLE... * Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In Texas...Dallam...Sherman...Hansford...Hartley...Moore...Oldham and Deaf Smith. * 20 Foot Winds...Northwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 8 percent. * Red Flag Threat Index...4 to 7. * Timing...Critical Fire Weather conditions should start to occur around 1 PM and persist through 9 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
065 WWUS84 KAMA 210159 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 859 PM CDT Sun Oct 20 2019 OKZ001>003-TXZ001>003-006-007-011-016-210300- /O.EXP.KAMA.FW.W.0013.000000T0000Z-191021T0200Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Hartley-Moore- Oldham-Deaf Smith- 859 PM CDT Sun Oct 20 2019 ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR WESTERN AND NORTH-CENTRAL PARTS OF THE TEXAS PANHANDLE, AS WELL AS THE OKLAHOMA PANHANDLE... Critical fire weather conditions are ending as the 20 foot winds are diminishing below 15 mph. Relative humidity values will slowly rise overnight to 35 to 45 percent by daybreak. $$ For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Oct 19, 12:40 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Oct 19, 12:40 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1240 PM CDT Sat Oct 19 2019
.AVIATION...
For the 18z TAFs...
Good flying weather continues today and this evening with no
clouds or visibility restrictions expected. Light surface winds
expected to trend to from north to east and south this afternoon.
Low-level jet sets up tonight, with low-level wind shear forecast
at all terminals: beginning around 06z Sunday at northern
terminals and around 10z at AMA, with low-level wind shear ending
by 13z.
Mid-level cloud deck expected to move in from the north Sunday
morning, but remaining well within VFR range. Southwest surface
winds in the 15 to 25 kt range Sunday morning will shift to
northwest late in the forecast with arrival of cold front.
Cockrell
&&
.PREV DISCUSSION... /Issued 622 AM CDT Sat Oct 19 2019/
AVIATION...
VFR conditions are expected for the 12Z TAF period at all sites.
Winds will start out of the north at 5-15 kts and shift to more
southerly by 00Z Sunday continuing to the end of the TAF period.
Skies will also remain mostly clear throughout the forecast
period.
Meccariello
PREV DISCUSSION... /Issued 332 AM CDT Sat Oct 19 2019/
SHORT TERM...Today and Tonight...
Tranquil weather conditions are expected through the day today with
mostly clear skies. High temperatures will be near average for mid
October for the entire region with values ranging from the low to
mid 70s. Northerly winds behind the cold front will wane as we go
through the day to values around 5-15 kts. As we go into the evening
hours, a lee sfc trough will develop across eastern New Mexico and
SE Colorado which will shift winds to south and south-southwesterly
at 10-15 kts going into tonight. Southerly flow tonight will modify
overnight low temperatures slightly compared to the previous night.
Meccariello
LONG TERM...Sunday through Friday Night...
The Fire Weather threat on Sunday will be the main story as 20 to
30 mph winds with low RH values will pose critical Fire Weather
conditions.
Upper level closed low will setup over the central plains with
the main trof axis over the Four Corners region early Sunday
morning. Well stacked jet over the Panhandles Sunday afternoon,
will allow for decent mixing of stronger winds aloft down to the
surface. In addition very dry air will intrude as a lee surface
low pushes east. Cold front will follow Sunday evening, north
wind shift looks to be in the 15 to 20 mph range with this frontal
passage.
With the cold front through the area, Monday's highs will be in
the 60s, and maybe touching low 70s across the southeast.
Northwest flow will continue for the majority of the work week
with a gradual warming trend before a series of cold fronts
starting as early as Wednesday evening is expected to move
through. There is a great deal of model divergence after the
Wednesday front moves through and therefore have let the blends
take care of Thursday and Friday. But solutions range from snow
to the Panhandles on Friday to possibly very mild and dry.
Uncertainty in pops, weather, and temperatures is high for
Thursday and Friday given the model discrepancies.
Weber
FIRE WEATHER...
Sunday: Strong west winds 20 to 30 mph with gusts around 40 mph is
expected across the western Panhandles. Relative humidity values
could be as low as 7 percent. Fuels are driest along the western
Panhandles. A Fire Weather Watch is in effect for the western
Panhandles from 1 PM Sunday through 9 PM Sunday. RFTI values 5 to 6
are expected across the west. If winds come up just a small amount
and/or RH values come down a percent or two, we could be right back
to the 7 to 8 range.
Spotty elevated conditions will be possible across the northwest
Panhandles on Monday and Tuesday. This is mainly due to continued
low RH values expected, as wind should be less than 20 mph.
Weber
&&
.AMA Watches/Warnings/Advisories...
TX...Fire Weather Watch from Sunday afternoon through Sunday evening
for the following zones: Dallam...Deaf Smith...Hartley...
Oldham.
OK...Fire Weather Watch from Sunday afternoon through Sunday evening
for the following zones: Cimarron.
&&
03/36Hazardous weather outlook, Oct 19, 3:32 AM CDT, 10 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 332 AM CDT Sat Oct 19 2019 OKZ001>003-TXZ001>020-317-192045- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 332 AM CDT Sat Oct 19 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Critical Fire Weather conditions expected across the western Panhandles on Sunday afternoon. A Fire Weather Watch is in effect for Sunday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical Fire Weather conditions on Sunday.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 3:32 AM CDT | Fire Weather Watch | AMA | Dallam, Deaf Smith, Hartley, Oldham | 11 hr |
Nearby
Red Flag Warnings in Texas, 2019Red Flag Warnings in Oklahoma, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.